Alert archive / Missouri / Red Flag Warnings in 2022
Red Flag Warning 6, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Oct 17, 2022, 9:44 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 31 counties in Missouri. It took effect at Oct 17, 2022, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2022, 9:44 AM CDT (14:44 UTC)
- In effect from
- Oct 17, 2022, 12:00 PM CDT
- Expired
- Oct 17, 2022, 7:19 PM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
All 34 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
867 WWUS83 KSGF 171444 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 944 AM CDT Mon Oct 17 2022 KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-180100- /O.NEW.KSGF.FW.W.0006.221017T1700Z-221018T0100Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 944 AM CDT Mon Oct 17 2022 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR FOR FIRE WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 073, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 097, 101, 101, 102, 103, 104, AND 105... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect until 8 PM CDT this evening. * AFFECTED AREA...In Kansas...Fire weather zones 073, 097, and 101.In Missouri...Fire weather zones 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 101, 102, 103, 104, and 105. * WIND..Northwest winds of 10 to 20 mph with gusts of 25 to 30 mph. Peak wind gusts will be in the afternoon. * HUMIDITY... 20 to 25 percent. * THUNDERSTORMS... No thunderstorms expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Burchfield
1 follow-up statement
768 WWUS83 KSGF 180019 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 719 PM CDT Mon Oct 17 2022 KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-180130- /O.CAN.KSGF.FW.W.0006.000000T0000Z-221018T0100Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 719 PM CDT Mon Oct 17 2022 ...RED FLAG WARNING IS CANCELLED... The National Weather Service in Springfield has cancelled the Red Flag Warning. The threat for the rapid spread of grass fires has ended as temperatures fall and humidities rise this evening along with diminishing wind gusts. Care should still be taken when starting fires given the ungoing very dry conditions. $$ Runnels
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Oct 17, 4:53 AM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Oct 17, 4:53 AM CDT, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
453 AM CDT Mon Oct 17 2022
Key Messages:
1. Elevated to significant fire weather conditions will develop
across the area this afternoon as a very dry air mass and gusty
winds occur.
2. Hard freeze will bring an end to the growing season across the
area tonight and Tuesday night. Several records are also possible
both Tuesday and Wednesday mornings.
3. Elevated fire weather conditions will occur each afternoon
this week as a dry air mass remains over the area.
4. Warmer late week into the weekend. Some rain chances may
return to the region early next week.
.SHORT TERM...(Today and tonight)
Issued at 331 AM CDT Mon Oct 17 2022
Surface high pressure is moving south across the plains early
this morning as an upper level low moves across the Great Lakes
Region. A colder and dry air mass is moving south towards the
area. Lows this morning will continue to fall into the middle to
upper 30s. A colder air mass will spread south through the day and
highs will remain from the middle 50s across southeastern Kansas
to the upper 40s across central Missouri.
The area of surface high pressure will remain to the west and
north of the area, allowing the pressure gradient to tighten some
across the area today. With mixing, we should see northerly winds
gust up to 20 to 30 mph at times. A dry air mass will continue to
move south today resulting in afternoon humidity values falling
into the 15 to 25 percent range this afternoon. Elevated to
significant fire conditions will develop this afternoon as a
result of the gusty winds and dry conditions. Fires that start in
these conditions will have the potential to rapidly spread.
The surface high will continue to move south tonight and with
the dry and colder air mass in place allow lows to fall into the
lower to middle 20s tonight. Some locations across the eastern
Ozarks could drop into the teens. Will continue the Freeze
Warning for the entire area as a hard freeze will bring an end to
the growing season tonight into Tuesday morning.
.LONG TERM...(Tuesday through Sunday)
Issued at 331 AM CDT Mon Oct 17 2022
Surface high pressure and the colder air mass will be over the
region on Tuesday. Highs Tuesday afternoon will only warm into the
middle to upper 40s. With the area of surface high pressure over
the area winds will not be as strong on Tuesday as they will be
this afternoon. A dry air mass will remain in place with afternoon
humidities dropping into the 20 to 30 percent range Tuesday
afternoon. Lows Tuesday night into Wednesday morning will drop
into the upper teens to the lower 20s across much of the area.
The growing season will likely end tonight but freezing conditions
will occur again Tuesday night.
The upper level low will begin to lift to the northeast on
Wednesday into the end of the week. Highs will remain below normal
on Wednesday as they warm into the 50s. A warming trend will
begin Thursday as highs in the 60s to low 70s occur. Then highs
in the middle 70s to lower 80s are expected Friday into the
weekend. The surface high will move over the Gulf leaving the area
dry with no rain chances expected into the start of the weekend.
The ensemble models show a storm system moving onto the west
coast by this weekend. Ahead of this system gusty southerly winds
could develop across the region this weekend. This system could
then bring some rain chances to the area early next week, but a
lot of uncertainty remains as there is a large spread in the
models on the exact track and timing of this system.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 452 AM CDT Mon Oct 17 2022
VFR conditions will occur across the area from this morning
through Tuesday as high pressure moves towards then over the area.
Ahead of the area of high pressure gusty northwesterly winds will
develop from late this morning into early this evening.
&&
.CLIMATE...
Issued at 312 AM CDT Mon Oct 17 2022
Upcoming Potential Record Temperatures
Forecast Record
Low Low
Tuesday 10/18
Springfield 22 25/1948
Joplin 24 28/1948
West Plains 25 24/1976
Vichy/Rolla 23 29/1948
Wednesday 10/19
Springfield 20 26/1917
Joplin 21 27/1989
West Plains 22 29/1996
Vichy/Rolla 22 24/1972
** West Plains and Joplin will also have the potential of breaking
the record lowest high temperature on Tuesday October 18th. The
forecast high for West Plains is 47 and the record is 51 set in
2011. The forecast high for Joplin is 46 and the record is 46
set in 1989.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Freeze Warning from midnight tonight to 10 AM CDT Tuesday for
MOZ055>058-066>071-077>083-088>098-101>106.
KS...Freeze Warning from midnight tonight to 10 AM CDT Tuesday for
KSZ073-097-101.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Wise
CLIMATE...LindenbergHazardous weather outlook, Oct 17, 2:40 AM CDT, 7 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 240 AM CDT Mon Oct 17 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-180745- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 240 AM CDT Mon Oct 17 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Extreme freeze risk. Elevated to Significant fire weather risk. DISCUSSION... Patchy frost is possible across portions of the area early this morning. Valleys and wind protected areas have the highest chances for frost this morning. Elevated to significant fire weather conditions will occur across the area this afternoon as northerly winds gust up to 20 to 30 mph and combine with a very dry air mass. A hard freeze bringing an end to the growing season is expected across the region tonight into Tuesday morning as temperatures far well into the 20s. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A hard freeze will occur again Tuesday night into Wednesday morning as temperatures drop into the upper teens to the lower 20s. Elevated fire conditions will remain possible each afternoon this work week as a dry airmass remains in place. Gusty southerly winds will be possible across the area this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
Nearby
Red Flag Warnings in Missouri, 2022Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.